MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802153
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that the sample id for a patient sample was associated with the incorrect patient name and tests when processed on a vitros 350 chemistry system the assignable cause of the event was determined to be user error due to improper reuse of a sid without ensuring that the previous program associated with the sid was processed to completion or deleted prior to reuse.Per the vitros 250/350 operator's manual section on programming by sample id: if a sample is not processed to completion, the sample programming and associated demographics data are retained by the analyzer in a "pending" state, as per the design of the software.Re-using the same sid on a different sample without completion of the original request or deletion of the pending testing will cause the original information to be carried forward.The vitros 350 chemistry system was operating as programmed and as intended.No malfunction occurred.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that the sample id for a patient sample was associated with the incorrect patient name and tests when processed on a vitros 350 chemistry system.Mis-associated patient results may lead to inappropriate physician action.The mis-associated results were not reported outside of the laboratory.There was no report of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4)and reportability assessment (b)(4).

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18807006
Report Number1319681-2024-00016
Device Sequence Number20656635
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public10758750002054
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2013
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown